Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 23, NWS Lubbock, TX

April 25, 2004Briscoe County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 25, 2004, 7:49 PM CDT for Briscoe County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2004, 7:49 PM CDT (00:49 UTC)
Expired
Apr 25, 2004, 8:15 PM CDT
In force
26 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Briscoe County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
3467 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:09 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 25, 4:09 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
409 PM CDT SUN APR 25 2004

.SHORT TERM...
SURFACE LOW NEAR SILVERTON WILL DROP SOUTHWEST ALONG SOUTHWARD
MOVING COLD FRONT AS SHORTWAVE OVER NORTHEAST NM TRACKS SOUTHEAST
OVER THE TX PANHANDLE AND NORTHWEST TX. CONVECTION ALREADY UNDERWAY
ACROSS THE NORTHEAST ZONES IN VICINITY OF AND TO THE EAST OF SURFACE
LOW AS WELL AS UNDERNEATH COLD POOL AND UPSLOPE REGION OF
SOUTHEASTERN CO AND NORTHEAST NM. CONVECTION TO THE NORTHEAST OF
SURFACE LOW WILL MOVE EAST INTO SOUTHWEST OK...WHILE DEVELOPING
WESTWARD THROUGH LATE AFTERNOON AND EVENING. MEANWHILE...CONVECTION
OVER THE HIGHER TERRAIN OF NM WILL PROPAGATE SOUTHEAST...MOST LIKELY
MERGING WITH WESTWARD DEVELOPING CONVECTION BY SUNSET.  COMBINATION
OF INCREASING LOW-TO-MID LEVEL SHEAR...DIURNALLY-DRIVEN WEAK TO
MODERATE INSTABILITY WILL BE SUFFICIENT FOR ORGANIZED CONVECTION.
HOWEVER...LOWERING WET-BULB ZERO HEIGHTS AND LARGE SURFACE
TEMPERATURE-DEWPOINT SPREADS SUGGEST THREAT OF SEVERE HAIL AND
DOWNBURST WINDS RESPECTIVELY.

CONVECTIVELY DRIVEN CLOUDS WILL EXIT THE AREA OVERNIGHT AS SHORTWAVE
PASSES AND SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH.  LOW
CLOUDS/PERHAPS PATCHY FOG MAY DEVELOP AROUND DAYBREAK...PARTICULARLY
WHERE RAIN FALLS THIS EVENING...AS WEAK UPSLOPE FLOW INTERACTS WITH
RADIATING AIRMASS.  DESPITE SKIES BECOMING MOSTLY SUNNY ON MON...MAX
TEMPERATURES WILL BE ABOUT 8-10 DEGREES COOLER. JH.

.LONG TERM...
TUE IS LOOKING QUIET...DOMINATED BY SFC HIGH PSR SLOWING MOVING OFF
TO THE EAST AND LARGE UPR HIGH OVER THE SW CONUS. IT SHOULD WARM UP
INTO THE 80S ON TUE AS WEAK LEE-TROFFING DVLPS.  RIDGE STARTS TO
BREAK DOWN ON WED AS ONE DISTURBANCE MOVES FROM BAJA INTO NRN MX AND
A STRONGER SHTWV TROF MOVES OUT OF THE PAC NW INTO THE GREAT BASIN.
NOT VERY CONFIDENT THAT ANY TSTM ACTIVITY WILL ARISE OUT OF THE SRN
SYSTEM ON WED AS LOW-LEVEL MOISTURE APPEARS TO BE LACKING.
HOWEVER...AS SYS MOVES ACROSS WEST TX INTO CENTRAL TX FROM LATE WED
INTO THU MOISTURE SHOULD INCREASE OVER SRN AND ERN SPLNS.

DID NOT MAKE ANY SIGNIFICANT CHANGES TO INHERITED FCST BEYOND WED AS
MED-RANGE GUIDANCE STILL NOT CONVERGING ON SOLUTION WITH THE NEXT
TROF SWINGING OUT OF THE ROCKIES. 12 GFS CAME IN SLIGHTLY SLOWER
THAN THE OZ RUN WITH IT...BUT WITH SFC CDFNT STILL LOOKING LIKELY TO
MOVE ACROSS THE AREA ON FRI. GFS ENSEMBLES SHOW A DECENT PROBABILITY
THAT THE TROF MIGHT DIG AND REMAIN TO OUR WEST THU AND FRI. THIS
SPPTS CHANCE OF TSTMS AND COOLER TEMPS THROUGH AT LEAST SAT WITH
COLD FRONT AND DRYLINE IN AREA. ECMWF MODEL DEPICTS A FASTER...MORE
NORTHERLY TRACK WHILE OPER CANADIAN LIES SOMEWHERE INBETWEEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       42  72  45  78 /  30   0   0   0
TULIA        44  73  49  79 /  40  10   0   0
PLAINVIEW    46  74  49  80 /  30  10   0   0
LEVELLAND    47  75  47  81 /  30   0   0   0
LUBBOCK      48  76  51  81 /  30  10   0   0
BROWNFIELD   48  76  49  81 /  20   0   0   0
CHILDRESS    49  75  53  83 /  40  10   0   0
SPUR         52  76  53  81 /  40  10   0   0
ASPERMONT    53  76  54  81 /  40  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORMS WATCH TIL 02Z FOR TXZ021>032.

&&

02/33
Hazardous weather outlook, Apr 25, 11:30 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SUN APR 25 2004

TXZ021>044-261730-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT SUN APR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

ISOLATED HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
PANHANDLE EARLY THIS AFTERNOON AND THEN MOVE SOUTH AND EXPAND
FURTHER ACROSS THE SOUTH PLAINS LATE THIS AFTERNOON AND EARLY THIS
EVENING. THUNDERSTORMS DEVELOPING ALONG THE SANGRE DE CHRISTO RANGE
ARE ALSO EXPECTED TO APPROACH THE WESTERN SOUTH PLAINS THIS EVENING.
LOWER LEVELS ARE EXPECTED TO REMAIN RELATIVELY DRY WITH MID LEVELS
MOIST AND UNSTABLE SUPPORTING POTENTIAL FOR NEAR SEVERE WIND GUSTS
AROUND 45 TO 55 MPH FROM A FEW STORMS. WEAK SHEAR COMBINED WITH
MODERATE CONVECTIVE ENERGY AND RELATIVELY LOW FREEZING LEVELS COULD
ALSO SUPPORT HAIL STONES APPROACHING 1/2 TO 3/4 OF AN INCH DIAMETER
FROM A FEW STORMS. THE ACTIVITY IS EXPECTED TO MOVE SOUTH OF THE
AREA BY MID TO LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

MCQUEEN

In the hours before

Special weather statement, Apr 25, 2:19 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
219 PM CDT SUN APR 25 2004

TXZ021>032-260200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COTTLE-FLOYD-HALE-HALL-LAMB-MOTLEY-
PARMER-SWISHER-
219 PM CDT SUN APR 25 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 121 FOR A PORTION OF THE SOUTHERN PANHANDLE...NORTHERN
SOUTH PLAINS...AND NORTHERN ROLLING PLAINS. THIS WATCH IS IN EFFECT
UNTIL 900 PM CDT THIS EVENING AND INCLUDES THE FOLLOWING COUNTIES:

PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY...
LAMB...HALE...FLOYD...MOTLEY...AND COTTLE.

INCLUDING THE COMMUNITIES OF...

FRIONA...DIMMITT...TULIA...SILVERTON...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...PLAINVIEW...FLOYDADA...MATADOR AND
PADUCAH.

THE LATEST WEATHER INFORMATION IS ALWAYS AVAILABLE FROM THE NATIONAL
WEATHER SERVICE.

MCQUEEN

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.